Skip to main content
Log in

Solitons in Several Space Dimensions:¶Derrick's Problem and¶Infinitely Many Solutions

  • Published:
Archive for Rational Mechanics and Analysis Aims and scope Submit manuscript

Abstract:

In this paper we study a class of Lorentz invariant nonlinear field equations in several space dimensions. The main purpose is to obtain soliton-like solutions. These equations were essentially proposed by C. H. Derrick in a celebrated paper in 1964 as a model for elementary particles. However, an existence theory was not developed.

The fields are characterized by a topological invariant, the charge. We prove the existence of a static solution which minimizes the energy among the configurations with nontrivial charge.

Moreover, under some symmetry assumptions, we prove the existence of infinitely many solutions, which are constrained minima of the energy. More precisely, for every n∈:N there exists a solution of charge n.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

Author information

Authors and Affiliations

Authors

Additional information

Accepted March 13, 2000¶Published online September 12, 2000

Rights and permissions

Reprints and permissions

About this article

Cite this article

Benci, V., D'Avenia, P., Fortunato, D. et al. Solitons in Several Space Dimensions:¶Derrick's Problem and¶Infinitely Many Solutions. Arch. Rational Mech. Anal. 154, 297–324 (2000). https://doi.org/10.1007/s002050000101

Download citation

  • Issue Date:

  • DOI: https://doi.org/10.1007/s002050000101

Keywords

Navigation